Alert archive / California / Lake Wind Advisories in 2012

Lake Wind Advisory 35, NWS Reno, NV

April 25, 20124 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this lake wind advisory at Apr 25, 2012, 2:45 PM PDT for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Apr 26, 2012, 7:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 2:45 PM PDT (21:45 UTC)
In effect from
Apr 26, 2012, 7:00 AM PDT
Expired
Apr 26, 2012, 9:00 PM PDT
In force
14 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS75 KREV 252145
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT WED APR 25 2012

CAZ072-NVZ002-261230-
/O.NEW.KREV.LW.Y.0035.120426T1700Z-120427T0400Z/
/O.CON.KREV.LW.Y.0034.000000T0000Z-120426T0600Z/
GREATER LAKE TAHOE AREA-
245 PM PDT WED APR 25 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...
...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY. A
LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS THIS EVENING: SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO
  30 MPH.

* WINDS THURSDAY: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 1 TO 3 FEET THIS EVENING...INCREASING TO 2 TO 4 FEET
  THURSDAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS THROUGH THIS EVENING AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-NVZ003-261230-
/O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
245 PM PDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. 


* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH
  THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55
  MPH. LOCALLY HIGHER GUSTS POSSIBLE IN CANYONS AND WIND PRONE
  AREAS ALONG THE HIGHWAY 395 CORRIDOR.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. HIGHWAY 395 THROUGH
  WASHOE VALLEY COULD SEE TRAVEL RESTRICTIONS FOR HIGH PROFILE
  VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-261230-
/O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
245 PM PDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. 


* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55
  MPH.

* PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN
  SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
  OFF LAKE WATERS THURSDAY AFTERNOON AND EVENING.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL
  RESTRICTIONS ARE POSSIBLE THURSDAY FOR HIGHWAY 95 SOUTH OF
  SCHURZ.

* BLOWING DUST: AREAS OF BLOWING DUSTS POSSIBLE WITH REDUCED
  VISIBILITIES BELOW 1 MILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-261230-
/O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
245 PM PDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. 


* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS OF BLOWING
  DUST POSSIBLE WITH REDUCED VISIBILITY BELOW 1 MILE NEAR GERLACH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
751 
WWUS75 KREV 260403
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
903 PM PDT WED APR 25 2012

CAZ072-NVZ002-261400-
/O.CAN.KREV.LW.Y.0034.000000T0000Z-120426T0600Z/
/O.CON.KREV.LW.Y.0035.120426T1700Z-120427T0400Z/
GREATER LAKE TAHOE AREA-
903 PM PDT WED APR 25 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY FOR THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT
FROM 10 AM TO 9 PM PDT THURSDAY.

* WINDS: BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE
  THURSDAY MORNING.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET LATE THURSDAY MORNING.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-NVZ003-261400-
/O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
903 PM PDT WED APR 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 
  MPH. LOCALLY HIGHER GUSTS POSSIBLE IN CANYONS AND WIND PRONE 
  AREAS ALONG THE HIGHWAY 395 CORRIDOR.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. 
  HIGHWAY 395 THROUGH WASHOE VALLEY COULD SEE TRAVEL 
  RESTRICTIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-261400-
/O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
903 PM PDT WED APR 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST 
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 
  MPH.

* PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN 
  SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD 
  REMAIN OFF LAKE WATERS THURSDAY AFTERNOON AND EVENING. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT 
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL 
  RESTRICTIONS ARE POSSIBLE THURSDAY FOR HIGHWAY 95 SOUTH OF 
  SCHURZ.

* BLOWING DUST: AREAS OF BLOWING DUSTS POSSIBLE WITH REDUCED 
  VISIBILITIES BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-261400-
/O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
903 PM PDT WED APR 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST 
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS 
  OF BLOWING DUST POSSIBLE WITH REDUCED VISIBILITY BELOW 1 
  MILE NEAR GERLACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
036 
WWUS75 KREV 261126
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
426 AM PDT THU APR 26 2012

CAZ073-NVZ003-262230-
/O.EXT.KREV.WI.Y.0013.120426T1600Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
426 AM PDT THU APR 26 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH
  THIS EVENING. THE STRONGEST WINDS ARE MOST LIKELY BETWEEN 11 AM
  AND 5 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  LOCALLY HIGHER GUSTS IN CANYONS AND WIND PRONE AREAS ALONG THE
  HIGHWAY 395 CORRIDOR. SIERRA RIDGE GUSTS IN MONO COUNTY UP TO 85
  MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. HIGHWAY 395 THROUGH
  WASHOE VALLEY COULD SEE TRAVEL RESTRICTIONS FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-262230-
/O.EXT.KREV.WI.Y.0013.120426T1600Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
426 AM PDT THU APR 26 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH
  THIS EVENING. THE STRONGEST WINDS ARE MOST LIKELY BETWEEN NOON
  AND 6 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  LOCALLY HIGHER GUSTS IN WIND PRONE AREAS ALONG THE HIGHWAY 95
  CORRIDOR.

* PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN
  SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
  OFF LAKE WATERS TODAY.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL RESTRICTIONS
  ARE POSSIBLE FOR HIGHWAY 95 SOUTH OF SCHURZ.

* BLOWING DUST: AREAS OF BLOWING DUST POSSIBLE MAINLY SOUTH OF
  HIGHWAY 50 REDUCING VISIBILITY BELOW 2 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-262230-
/O.EXT.KREV.WI.Y.0013.120426T1600Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
426 AM PDT THU APR 26 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH
  THIS EVENING. THE STRONGEST WINDS ARE MOST LIKELY BETWEEN 11 AM
  AND 5 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-262230-
/O.EXT.KREV.LW.Y.0035.120426T1400Z-120427T0400Z/
GREATER LAKE TAHOE AREA-
426 AM PDT THU APR 26 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
075 
WWUS75 KREV 261911
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1211 PM PDT THU APR 26 2012

CAZ073-NVZ003-270400-
/O.CON.KREV.WI.Y.0013.000000T0000Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
1211 PM PDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL PERSIST THROUGH THIS EVENING. THE STRONGEST
  WINDS WILL OCCUR THROUGH 5 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  GUSTS NEAR 60 MPH WILL OCCUR IN CANYONS AND WIND PRONE AREAS
  ALONG HIGHWAY 395.

* SIERRA RIDGE GUSTS IN MONO COUNTY UP TO 85 MPH.

* IMPACTS: MOTORISTS CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH
  STRONG CROSS WINDS. TRAVEL RESTRICTIONS ARE IN PLACE FOR HIGH
  PROFILE VEHICLES ON HIGHWAY 395 THROUGH WASHOE VALLEY AND MONO
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-270400-
/O.CON.KREV.WI.Y.0013.000000T0000Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
1211 PM PDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL PERSIST THROUGH THIS EVENING. THE STRONGEST
  WINDS WILL OCCUR THROUGH 6 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  GUSTS NEAR 60 MPH WILL OCCUR IN WIND PRONE AREAS ALONG THE
  HIGHWAY 95 CORRIDOR.

* IMPACTS: MOTORISTS CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH
  STRONG CROSS WINDS. TRAVEL RESTRICTIONS ARE POSSIBLE FOR HIGH
  PROFILE VEHICLES ON HIGHWAY 95 SOUTH OF SCHURZ.

* BLOWING DUST: AREAS OF BLOWING DUST ARE POSSIBLE REDUCING
  VISIBILITY BELOW 2 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-270400-
/O.CON.KREV.WI.Y.0013.000000T0000Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
1211 PM PDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL PERSIST THROUGH THIS EVENING. THE STRONGEST
  WINDS WILL OCCUR THROUGH 5 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-270400-
/O.CON.KREV.LW.Y.0035.000000T0000Z-120427T0400Z/
GREATER LAKE TAHOE AREA-
1211 PM PDT THU APR 26 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
483 
WWUS75 KREV 270342
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
842 PM PDT THU APR 26 2012

CAZ073-NVZ003-270445-
/O.EXP.KREV.WI.Y.0013.000000T0000Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
842 PM PDT THU APR 26 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
THROUGH THE LATE EVENING THEN DECREASE TO 10 TO 15 MPH AFTER
MIDNIGHT. WITH THE GUSTY WINDS DECREASING THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 9 PM.

$$

NVZ001-004-270445-
/O.EXP.KREV.WI.Y.0013.000000T0000Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
842 PM PDT THU APR 26 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE
THROUGH THE LATE EVENING THEN DECREASE TO 10 TO 15 MPH AFTER
MIDNIGHT. WITH THE GUSTY WINDS DECREASING THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 9 PM.

$$

CAZ070-NVZ005-270445-
/O.EXP.KREV.WI.Y.0013.000000T0000Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
842 PM PDT THU APR 26 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE
THROUGH THE LATE EVENING THEN DECREASE TO 5 TO 10 MPH AFTER
MIDNIGHT. WITH THE GUSTY WINDS DECREASING THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 PM.

$$

CAZ072-NVZ002-270445-
/O.EXP.KREV.LW.Y.0035.000000T0000Z-120427T0400Z/
GREATER LAKE TAHOE AREA-
842 PM PDT THU APR 26 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH WILL
CONTINUE ON LAKE TAHOE THROUGH MIDNIGHT. THE GUSTY WEST WINDS WILL
DECREASE TO 10 TO 15 MPH AFTER MIDNIGHT. WAVES AROUND 2 FEET LATE
THIS EVENING WILL SUBSIDE TO 1 FOOT OR LESS AFTER MIDNIGHT.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 25, 4:36 AM PDT, 10 hours 9 minutes earlier.

Area forecast discussion, Apr 25, 4:36 AM PDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
436 AM PDT WED APR 25 2012

.SHORT TERM...
THE RECENT RUN OF UNSEASONABLY WARM TEMPS WILL END TODAY AS
LONGWAVE TROF OFF THE PAC NW COAST AND CUTOFF LOW OFF THE CA COAST
BOTH MOVE EAST AND BRING MORE WIDESPREAD CLOUD COVER OVER ERN CA-
WRN NV. MOISTURE WILL BECOME DEEPER DURING THE AFTERNOON AS
DEFORMATION ZONE ASSOCIATED WITH THE SRN LOW APPROACHES MONO
COUNTY, WITH S-SW MID LEVEL FLOW PUSHING THIS MOISTURE INTO MUCH
OF WRN NV THRU THIS EVENING. THE BEST POTENTIAL FOR INCREASED
PRECIP COVERAGE EXISTS OVER W-CNTRL NV AND SRN MONO COUNTY, BUT
SMALL CHANGES IN THE TRACK OF BOTH WEATHER SYSTEMS COULD RESULT IN
THE PRECIP AREAS SHIFTING TO A DIFFERENT PORTION OF THE REGION.
TSTM POTENTIAL APPEARS TO BE MORE LIMITED DUE TO REDUCED HEATING
TODAY ALTHOUGH DYNAMICS COULD BE STRONG ENOUGH IN W-CNTRL NV
MAINLY EAST OF HWY 95 THIS EVENING TO OVERCOME THIS LIMITATION.

WINDS DO NOT APPEAR TO BE A MAJOR CONCERN TODAY AS A WEAKNESS IN
THE MID LEVEL FLOW SHOWS UP OVER THE SIERRA THIS AFTN AND EARLY
EVE WHILE WIDESPREAD CLOUD COVER ALSO WILL PREVENT OPTIMAL MIXING
DOWN TO THE LOWER ELEVATIONS. SFC PRESSURE GRADIENT IS ALSO NOT
VERY IMPRESSIVE WITH ONLY 3 MB DIFFERENCE BTWN THE SIERRA CREST
AND THE HWY 95 CORRIDOR. LATEST GUIDANCE ALSO NARROWED THE
TEMPERATURE DIFFERENCE BTWN THE TAHOE BASIN AND THE W-CNTRL NV
BASIN TO 15-17 DEGREES F FOR THIS AFTN. WINDS ON PYRAMID LAKE ARE
UNLIKELY TO REACH LAKE WIND CRITERIA BASED ON THIS LATEST DATA SO HAVE
CANCELLED THAT PORTION OF LAKE WIND ADVISORY. WINDS ON TAHOE ALSO
LOOK MORE MARGINAL BUT THEY HAVE A BETTER CHANCE OF REACHING LOW
END CRITERIA FOR FEW HOURS THIS AFTN-EVE. WHILE RIDGE WINDS BEGIN
TO INCREASE TONIGHT, IT IS UNLIKELY FOR MUCH MIXING TO OCCUR DOWN
TO THE LAKE BEFORE 12Z SINCE THE PRESSURE GRADIENTS DO NOT
INCREASE UNTIL AFT 12Z THURSDAY.

THE MORE IMPRESSIVE WIND EVENT IS ON TRACK FOR THURSDAY AS THE
LONGWAVE TROF PASSES ACROSS THE REGION. MUCH TIGHTER GRADIENTS
WILL BRING IMPRESSIVE SUSTAINED WINDS OF 20-35 MPH FOR MUCH OF
THURS AFTN-EVE, WITH GUSTS HAVE A REASONABLE POSSIBILITY OF
REACHING WIND ADVISORY CRITERIA ESPECIALLY FROM I-80 NORTHWARD.
BLOWING DUST WILL BE A CONCERN MAINLY FOR NRN WASHOE AND WRN
PERSHING COUNTY IF THE RAIN MISSES THESE AREAS THIS AFTN AND
TONIGHT. FARTHER EAST THE POTENTIAL FOR MEASURABLE RAINFALL IS
HIGHER THRU TONIGHT, WHICH WOULD CUT DOWN ON THE DUST THREAT FOR
THURSDAY.

MUCH COOLER CONDITIONS ARE EXPECTED AS 700 MB TEMPS DROP TO NEAR
-6 TO -8 C WITH SNOW LEVELS DROPPING TO NEAR LAKE LEVEL BY THURS
EVE. HOWEVER, SHOWERY PRECIPITATION IS LIKELY TO BE WINDING DOWN
BY THE TIME THE COLDEST AIR REACHES THE SIERRA. FAVORABLE
OROGRAPHICS WILL FAVOR SOME STEADY PRECIP WEST OF THE SIERRA CREST
TONIGHT AND THURSDAY, BUT MOISTURE BECOMES RATHER SHALLOW SO
PRECIP AMOUNTS WILL DROP OFF QUICKLY EAST OF THE SIERRA CREST WITH
ONLY SPARSE AMOUNTS OF RAIN REACHING THE RENO-CARSON CITY
VICINITY. THE LAST OF THE SHOWERS ASSOCIATED WITH THE TROF ARE
EXPECTED TO DIMINISH QUICKLY BY THURS EVE.

LIGHTER NORTH TO NORTHEAST WINDS ON FRIDAY AND ANOTHER CIRRUS
CLOUD DECK WILL LIMIT HEATING, BUT TEMPS SHOULD MANAGE TO RISE
BACK INTO THE LOWER-MID 60S FOR WRN NV AS DRY CONDITIONS WILL
PREVAIL. MJD

.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS CONTINUE TO SHOW EPAC RIDGE AND DOWNSTREAM TROUGH WITH A
TREND TOWARD A SPLIT FLOW AND A MORE PROGRESSIVE NORTHERN BRANCH.
LOWER MODEL SPREAD GIVES SOME CREDENCE TO THIS SCENARIO. AS A
RESULT, HAVE REMOVED MENTION OF SHOWERS FOR SATURDAY. LESS COOLING
ALOFT AND LIGHT WINDS WOULD ALSO ALLOW TEMPERATURES TO WARM A BIT
MORE THAN IN PREVIOUS FORECAST AND WILL GO AHEAD AND RAISE THEM A
BIT. THE GFS AND ECMWF ARE SHOWING SOME QPF SIGNAL ALONG THE SIERRA
EACH DAY WITH GFS MODIFIED TOTALS SUGGESTING SOME INSTABILITY UNDER
LIGHT WIND FLOW REGIME. PLACED SOME GHOST POPS IN THESE AREAS FOR
NOW. HOHMANN
&&

.AVIATION...
SHOWERS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING ALL
AREAS WITH ISOLATED THUNDERSTORMS GENERALLY NEAR AND EAST OF HIGHWAY
395. CHANCE OF A THUNDERSTORM AT KMMH/KRNO IS 5-10%. MT OBSCURATION
ALONG SIERRA WILL PERSIST INTO THURSDAY AS MOIST LOW LEVEL FLOW
IMPINGES ON THE MT RANGE. GENERALLY NOT EXPECTING TOO MANY FLIGHT
RESTRICTIONS FOR KMMH/KRNO. HOWEVER CIGS/VSBY COULD FALL BELOW SOME
LANDING MINIMUMS AT TIMES FOR KTVL/KTRK TONIGHT AND THURSDAY. SNOW
LEVELS WILL BE MOSTLY ABOVE LAKE LEVEL SUCH THAT ACCUMULATING SNOWS
ARE NOT ANTICIPATED.

COLD FRONT IS EXPECTED TO BRING MUCH STRONGER SOUTHWEST-WEST WINDS
THURSDAY WITH WIDESPREAD GUSTS 30-35KT AND EMBEDDED PERIODS OF GUSTS
40-45KT. BLOWING DUST COULD CAUSE VISIBILITY RESTRICTIONS IN THE
BASIN AND RANGE INCLUDING KLOL/KNFL DEPENDING ON HOW MUCH RAIN
ACCOMPANIES SHOWERS WED-WED NIGHT. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR LAKE TAHOE IN NVZ002.

CA...LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR LAKE TAHOE IN CAZ072.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Apr 25, 5:38 AM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
538 AM PDT WED APR 25 2012

CAZ070>073-NVZ001>005-260045-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
538 AM PDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MILD WEATHER CAN BE EXPECTED TODAY WITH ABOVE NORMAL TEMPERATURES.
SHOWERS WILL INCREASE WITH ISOLATED THUNDERSTORMS MAINLY EAST OF
HIGHWAY 395 THIS AFTERNOON AND EVENING. WIND SPEEDS WILL BEGIN TO
INCREASE TONIGHT AS A COLD FRONT APPROACHES THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS CAN BE EXPECTED ON THURSDAY AS A COLD FRONT QUICKLY
MOVES THROUGH THE REGION. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS
TO 50 MPH...WILL BE THE MAIN THREAT. DUE TO THE GUSTY WINDS...
AREAS OF BLOWING DUST WILL BE POSSIBLE IN WESTERN NEVADA IN AREAS
THAT RECEIVE LITTLE RAINFALL. MOTORISTS...ESPECIALLY ALONG I-80
AND HIGHWAY 95...ARE URGED TO BE ON THE LOOKOUT FOR BLOWING DUST
THURSDAY. IN ADDITION...LAKE WATERS WILL BE ROUGH.

AFTER THE COLD FRONT MOVES THROUGH...HIGH PRESSURE WILL BUILD INTO
THE REGION ON FRIDAY. DRY CONDITIONS ARE EXPECTED WITH A GRADUAL
WARMING TREND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:45 PM PDTWind AdvisoryREVModoc, Mono30 hr
Apr 24, 5:07 PM PDTSpecial Weather StatementREVPershing23 min
Apr 24, 5:24 PM PDTSevere Thunderstorm WarningREVPershing39 min

Nearby

Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.